Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2019, Volume 20, Issue 4, Pages 357–370 (Mi cheb853)  

This article is cited in 2 scientific papers (total in 2 papers)

On boundedness of period lengths of continued fractions of key elements hyperelliptic fields over the field of rational numbers

G. V. Fedorov

Lomonosov Moscow State University, Faculty of Mechanics and Mathematics

Abstract: The problem of the periodicity of functional continued fractions of elements of a hyperelliptic field is closely related to the problem of finding and constructing fundamental $S$-units of a hyperelliptic field and the torsion problem in the Jacobian of the corresponding hyperelliptic curve. For elliptic curves over a field of rational numbers, the torsion problem was solved by B. Mazur in 1978. For hyperelliptic curves of genus 2 and higher over the field of rational numbers, the above three problems remain open. The theory of functional continued fractions has become a powerful arithmetic tool for studying these problems. In addition, tasks arising in the theory of functional continued fractions have their own interest. Sometimes these tasks have analogues in the numerical case, but tasks that are significantly different from the numerical case are especially interesting. One such problem is the problem of estimating from above the lengths of periods of functional continued fractions of elements of a hyperelliptic field over a field of rational numbers. In this article, we find upper bounds on the period lengths for key elements of a hyperelliptic field over a field of rational numbers. In the case when the hyperelliptic field is defined by an odd degree polynomial, the period length of the elements under consideration is either infinite or does not exceed twice the degree of the fundamental $S$-unit. A more interesting and complicated case is when a hyperelliptic field is defined by a polynomial of even degree. In 2019, V. P. Platonov and G. V. Fedorov for hyperelliptic fields $L = \mathbb{Q}(x)(\sqrt{f})$, $\deg f = 2g + 2$, found the exact interval values $s \in \mathbb{Z}$ such that continued fractions of elements of the form $\sqrt{f}/h^s \in L \setminus \mathbb{Q}(x) $ are periodic. Using this result in this article, we find exact upper bounds on the period lengths of functional continued fractions of elements of a hyperelliptic field over a field of rational numbers, depending only on the genus of the hyperelliptic field and the order of the torsion group of the Jacobian of the corresponding hyperelliptic curve.

Keywords: continued fractions, period length, fundamental units, $S$-units, torsion in the Jacobians, hyperelliptic fields, divisors, divisor class group.

Funding Agency Grant Number
Russian Science Foundation 19-71-00029
The work was supported by RSF (grant № 19-71-00029).


DOI: https://doi.org/10.22405/2226-8383-2018-20-4-357-370

Full text: PDF file (675 kB)
References: PDF file   HTML file

UDC: 511.6
Received: 20.10.2019
Accepted:20.12.2019

Citation: G. V. Fedorov, “On boundedness of period lengths of continued fractions of key elements hyperelliptic fields over the field of rational numbers”, Chebyshevskii Sb., 20:4 (2019), 357–370

Citation in format AMSBIB
\Bibitem{Fed19}
\by G.~V.~Fedorov
\paper On boundedness of period lengths of continued fractions of key elements hyperelliptic fields over the field of rational numbers
\jour Chebyshevskii Sb.
\yr 2019
\vol 20
\issue 4
\pages 357--370
\mathnet{http://mi.mathnet.ru/cheb853}
\crossref{https://doi.org/10.22405/2226-8383-2018-20-4-357-370}


Linking options:
  • http://mi.mathnet.ru/eng/cheb853
  • http://mi.mathnet.ru/eng/cheb/v20/i4/p357

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. P. Platonov, G. V. Fedorov, “On the problem of classification of periodic continued fractions in hyperelliptic fields”, Russian Math. Surveys, 75:4 (2020), 785–787  mathnet  crossref  crossref  mathscinet  isi  elib
    2. G. V. Fedorov, “O semeistvakh giperellipticheskikh krivykh nad polem ratsionalnykh chisel, yakobiany kotorykh soderzhat tochki krucheniya dannykh poryadkov”, Chebyshevskii sb., 21:1 (2020), 301–319  mathnet  crossref
  • Number of views:
    This page:23
    Full text:8
    References:1

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021